Preferencje help
Widoczny [Schowaj] Abstrakt
Liczba wyników
Tytuł artykułu

A covering criterion and its applications to product theorems

Warianty tytułu
Języki publikacji
We establish a covering criterion involving a neighbourhood system and idealsof open sets which yields,in particular, a compactness criterion for an arbitrary topologicalspace. As an application, we give new proofsof Tychonoff's compactness theorem: we consider separately the case of acountable product, in a proof of which the ordinary mathematical induction isused, and the case of an uncountable product proved by the transfiniteinduction. Subsequently, the same argument is applied to obtain some resultson products of Lindelöf spaces.
  • [1] A. Abian and E. Eslami, On various characterizations of compactness, Rend. Circ. Mat. Palermo 41 (2) (1992), 391-396.
  • [2] J. W. Alexander, Ordered sets, complexes, and the problem of compactification, Proc. Nat. Acad. Sci. U.S.A. 25 (1939), 296-298.
  • [3] P. Alexandroff and P. Urysohn, Mémoire sur les espaces topologiques compacts, Verh. Konink. Acad. Wetensch. Amsterdam 14 (1929), 1-96.
  • [4] A. V. Arhangelskiı̌ and V. I. Ponomarev, Fundamentals of General Topology through Problems and Exercises (Russian), Izdat. ‘Nauka’, Moscow 1974.
  • [5] N. Bourbaki, Topologie générale, ch. I et II (third ed.), Hermann, Paris 1961.
  • [6] E. Čech, On bicompact spaces, Ann. Math. 38 (1937), 823-844.
  • [7] C. Chevalley and O. Frink, Jr., Bicompactness of Cartesian products, Bull. Amer. Math. Soc. 47 (1941), 612-614.
  • [8] R. Engelking, General Topology, Polish Scientific Publishers, Warszawa 1977.
  • [9] P. T. Johnstone, Tychonoff ’s theorem without the axiom of choice, Fund. Math. 113 (1981), 21-35.
  • [10] J. L. Kelley, The Tychonoff product theorem implies the Axiom of Choice, Fund. Math. 37 (1950), 75-76.
  • [11] J. L. Kelley, General Topology, Van Nostrand, New York 1955.
  • [12] P. A. Kemp and A. Abian, A most direct proof of compactness of the product of compact spaces, Studia Univ. Babeş-Bolyai Math. 35 (1990), 68-70.
  • [13] K. Kuratowski, Topology, Vol. II, Academic Press, New York 1968.
  • [14] L. A. Steen and J. A. Seebach, Jr., Counterexamples in Topology, Springer-Verlag, New York 1978.
  • [15] J. W. Tukey, Convergence and Uniformity in Topology, Annals of Mathematics Studies, no. 2, Princeton University Press, Princeton, N. J. 1940.
  • [16] A. Tychonoff, Über die topologische Erweiterung von Räumen, Math. Ann. 102 (1930), 544-561.
  • [17] D. G. Wright, Tychonoff ’s theorem, Proc. Amer. Math. Soc. 120 (1994), 985-987.
Typ dokumentu
Identyfikator YADDA
JavaScript jest wyłączony w Twojej przeglądarce internetowej. Włącz go, a następnie odśwież stronę, aby móc w pełni z niej korzystać.